MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. MALLET, 1 1/2 IN HEAD, 2 LBS WEIGHT, 7 1/2 IN

ASPEN SURGICAL PRODUCTS, INC. MALLET, 1 1/2 IN HEAD, 2 LBS WEIGHT, 7 1/2 IN
Model Number 27-0401
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "we are experiencing chunks of the head of the mallet breaking off and landing on the surgical field and in the surgical wound.The edges of the mallet head are compressing and rolling curls of metal that break off in chunks.All pieces that came off were located and did not get lost in the patient.".
 
Additional Manufacturer Narrative
The device was not returned for evaluation, however pictures and additional information were provided.The root cause of the compression of the mallet is normal wear and tear, along with lack of maintenance on the mallet head.Maintenance instructions were provided to the customer, to include polishing and smoothing of the device to ensure that the surfaces and edges do not get progressively sharper over time.This should be considered the final report.If any additional relevant information is identified it will be submitted in a supplemental report.

Brand Name
MALLET, 1 1/2 IN HEAD, 2 LBS WEIGHT, 7 1/2 IN
Common Device Name
MALLET
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key24682564
Report Number3002750084-2026-00034
Device Sequence Number9976999
Product Code LXH
UDI-Device Identifier00887482063477
UDI-Public00887482063477
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27-0401
Device Lot NumberR003S625/26, R003S359/05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown